Butorphanol Overdose Symptoms and Treatment

The signs of an overdose on butorphanol should not be ignored. Butorphanol overdose symptoms can be severe, and they may cause dangerous conditions that could lead to death, depending on the dosage of the medication that was taken. Overdose treatment for butorphanol focuses on maintaining ventilation, peripheral perfusion, a normal body temperature, and protecting the patient’s airways, all of which will help the patient get well after the overdose.

If you or someone you know is showing signs of an overdose to butorphanol, contact emergency services immediately at 911. The sooner a patient is treated for an overdose, the better. Quick addiction treatment does provide a more positive outlook for the patient’s overall health. If you would like more information about the signs and symptoms of overdose, contact our helpful hotline at 1-888-287-0471 Who Answers? . We have the information you need to help yourself or someone else get well and stay off addictive substances.

Did You Know?

Butorphanol is also called butorphanol tartrate. It is a white crystalline substance that is a synthetically derived opioid agonist-antagonist analgesic.

Butorphanol is injected. It is used commonly for the relief of moderate to severe pain. It may be used when a woman is in labor or to decrease awareness and pain before or during the length of a surgery. It can be injected into a muscle or a vein, which makes it a drug that is easy to administer, and this is one reason it could be abused. If you suspect that someone you know is abusing butorphanol, call our 24-hour hotline. We can give you the information you need to understand the symptoms of abuse, how to seek help, and what detox or rehabilitation programs are available near you.

Did You Know?

Butorphanol is often used for pregnancy pain management and surgeries.

This drug is usually given once every three to four hours. It might be given at shorter intervals before or during surgery, as the pain could be severe otherwise. For pregnancies, the drug is given no later than four hours before surgery. Butorphanol injections can be habit-forming, and extended or heavy usage can lead to overdose, so it’s important to call your doctor if you feel as though you need more of the drug than was prescribed for pain management or crave more of the drug even when you feel fine. Taking more of the drug than prescribed can lead to overdose or withdrawal symptoms when the medication is stopped.

Withdrawal and Overdose Symptoms

Suddenly stopping the drug can cause:

  • Hallucinations
  • A loss of coordination
  • Confusion
  • Chills
  • Shakiness
  • Agitation
  • Nervousness

Because of the strong withdrawal symptoms, some patients may take more of the drug than is necessary and cause an overdose. Butorphanol overdose symptoms may include:

  • Slow or shallow breathing
  • Coma
  • Dizziness
  • Vomiting
  • Death

“It is important to call your local emergency services immediately at 911 if the victim has collapsed or is not breathing.”It is important to call your local emergency services immediately at 911 if the victim has collapsed or is not breathing. If the overdose is causing minor symptoms, call your local poison control center. The poison control center can give you emergency information that can give you more time to get the patient to the hospital or to emergency services. For more information about the symptoms and signs of overdoses on butorphanol, contact us at 1-888-287-0471 Who Answers? . Our hotline staff has information about butorphanol detox and withdrawal that can help you understand the drug.

At the hospital, doctors will make sure that the patient maintains a few things, including adequate breathing, a normal body temperature, and peripheral perfusion, and then, they will work to protect the airways. The patient’s vital signs are important when a doctor is looking at the butorphanol overdose symptoms, so these will be monitored closely. Responsiveness and measures of the patient’s mental capabilities are also taken, which helps the doctors determine if there has been any significant brain damage to the individual. Oxygen and ventilation systems are normally kept nearby, as breathing is significant issue for those with this kind of overdose. For more information about the treatment of butorphanol overdoses, talk to a medical provider or call us at 1-888-287-0471 Who Answers? .

Did You Know?

According to DailyMed, nausea and vomiting can occur anytime the medication is dosed at more than 1 mg.

Getting Help

Butorphanol overdose symptoms can be treated with naloxone, but the symptoms often outlast one round of the dosage. It is likely that the medical team will need to dose the patient more than once. If the patient has lapsed into a coma, an artificial airway could be used to prevent suffocation or poor breathing. If you would like to learn more about the way butorphanol works in the body, the chances of addiction and dependency, or about withdrawal and overdose, contact our 24-hour hotline at 1-888-287-0471 Who Answers? . We have all of the information you need to stay informed about the medications you and your family take.

Did You Know?

Overdoses can be treated and patients can complete detoxification and rehabilitation to avoid relapse.

ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?